MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808015320
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed, 28x3mm target lesion was located in the moderately tortuous and moderately calcified left anterior descending (lad) artery.A 3.25mm x 15mm quantum maverick balloon catheter was advanced for dilatation; however, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The balloon was loosely folded.The outer shaft, inner shaft, balloon and tip were microscopically examined.12mm of the shaft is buckled starting 138.3cm from the hub.The tip is damaged.Functional testing was carried out by attaching an inflation device filled with water to the hub of the complaint device, and inflating the device to rated burst pressure (rbp).The quantum maverick device inflated and held pressure for 5 minutes without leaking.There was no evidence of any material or manufacturing deficiencies contributing to the damage.There were numerous hypotube and shaft kinks.The investigation conclusion is not confirmed - returned as there was no evidence of either the alleged issue(s) or any defect which could have contributed to the event.(b)(4).
 
Event or Problem Description

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6991018
Report Number2134265-2017-10849
Device Sequence Number489009
Product Code LOX
UDI-Device Identifier08714729392798
UDI-Public08714729392798
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberH7493808015320
Device Catalogue Number38080-1532
Device Lot Number0019845402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2017
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer11/06/2017
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1